Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Please take some time to click through these links to find out more about our community.

    What is a Trigger and When to Trigger a Post
    How and Why to Report a Post
    Visit our Crisis Assistance Link for resources. For immediate help, call 911 or get to the ER.


    Depression Meds
    avatar
    bfisch posted:
    Another one know a good alternative medicine for Cymbalta. I am a college student and on patient prescription program. I have been paperwork issues with them. I need to find a drug which is cheaper then Cymbalta...It's $275.00 for a month's supply. Any suggestions. I am hoping to hear back from doctor Monday or Tuesday with an alternative. Just hoping someone has an answer for me.


    Bfisch
    Reply
     
    avatar
    itmatsb responded:
    Another anti-depressant in the same class as Cymbalta which is an SNRI, is Effexor which is now available in generic. So you could check into the cost of that generic. It's very important to keep with an anti-depressant which is helping you, so that's why I suggest Effexor. But it would be better to stay on the Cymbalta if it's helping you. What paperwork issues are you having? Can you get the paperwork issues worked out instead? I would be interested in what you come up with. Good luck.
     
    avatar
    LaReese replied to itmatsb's response:
    A word of caution for switching to Effexor. I was on Effexor for several years when suddenly, 3 months ago, I developed a light rash around my nose and mouth area. It would come and go and, each time it would flare up, the rash would consume a larger area and itched like crazy. Then about 2 months ago the rash intensified and covered my entire upper body. My primary sent me to an allergist and after 3 weeks of testing and being on and off Predsisone, he sent me back to my primary without identifying the cause. My primary suspected it was one of my medications ( I was on 2 blood pressure meds and 75mg daily of Effexor. He took me off all of my daily meds and am now just taking two 10mg Predsisone per day with some benedryl for the itching. It has been 8 days off my meds and the withdrawal symptoms are quite severe. I think mostly from the Effexor but my b/p has also been quite high - 180/90 to 193/98. I am very shaky, confused, can't sleep, terrible leg cramps, blurred vision plus I can't trust myself to drive. How long is this going to last??? I do feel better than I did yesterday and the rash is gradually going away but is it because of the Predsisone or taking away the meds causing it? I go back to my primary in 6 days. Hopefully, he will tell me the withdrawal symptoms will be over soon. The doctor stopped the Effexor abruptly because my skin condition had gotten to the point that I was one big red scab. Normally, you are not suppose to stop Effexor abruptly. I suggest you read up on the withdrawals of Effexor before taking it.


    Helpful Tips

    Sexual Problems from Meds..What to do!Expert
    Serotonin type antidepressants can cause 5-30% of the time- sexual problems such as no orgasm, impotence, no libido. Consider that ... More
    Was this Helpful?
    30 of 41 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.